Alert archive / Louisiana / Tornado Warnings in 2026

Tornado Warning 25, NWS Lake Charles, LA

March 11, 2026Avoyelles Parish, Rapides Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Mar 11, 2026, 5:37 PM CDT for Avoyelles Parish, Rapides Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2026, 5:37 PM CDT (22:37 UTC)
Expired
Mar 11, 2026, 6:00 PM CDT
In force
23 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

Counties Avoyelles Parish, LA, Rapides Parish, LA

The radar

The Ft Polk radar (KPOE), 91 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 11:25 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
495 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

155 
WFUS54 KLCH 112237
TORLCH
LAC009-079-112300-
/O.NEW.KLCH.TO.W.0025.260311T2237Z-260311T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
537 PM CDT Wed Mar 11 2026

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  East central Rapides Parish in central Louisiana...
  Northwestern Avoyelles Parish in central Louisiana...

* Until 600 PM CDT.

* At 537 PM CDT, a confirmed tornado was located over Echo, or 7
  miles northeast of Cheneyville, moving northeast at 30 mph.

  HAZARD...Damaging tornado.

  SOURCE...Emergency Management confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* The tornado will be near...
  Marksville, Effie, Ruby, Echo, and Poland around 540 PM CDT.
  Centerpoint around 545 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an
interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.

&&

LAT...LON 3136 9208 3133 9208 3134 9203 3132 9200
      3130 9200 3130 9201 3128 9202 3127 9199
      3125 9199 3124 9200 3122 9199 3125 9196
      3122 9194 3123 9192 3127 9195 3129 9194
      3125 9188 3101 9221 3109 9233 3140 9213
TIME...MOT...LOC 2237Z 218DEG 25KT 3110 9223 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

Kowalski
1 follow-up statement
591 
WWUS54 KLCH 112243
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
543 PM CDT Wed Mar 11 2026

LAC009-079-112300-
/O.CON.KLCH.TO.W.0025.000000T0000Z-260311T2300Z/
Rapides LA-Avoyelles LA-
543 PM CDT Wed Mar 11 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR EAST
CENTRAL RAPIDES AND NORTHWESTERN AVOYELLES PARISHES...

At 542 PM CDT, a confirmed tornado was located over Echo, or near
Effie, moving northeast at 25 mph.

HAZARD...Damaging tornado.

SOURCE...Emergency management confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Marksville, Effie, Ruby, and Centerpoint around 545 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an
interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.

&&

LAT...LON 3136 9208 3133 9208 3134 9203 3132 9200
      3130 9200 3130 9201 3128 9202 3127 9199
      3125 9199 3124 9200 3122 9199 3125 9196
      3122 9194 3123 9192 3127 9195 3129 9194
      3125 9188 3105 9216 3112 9230 3140 9213
TIME...MOT...LOC 2242Z 218DEG 25KT 3113 9220 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

Kowalski

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Mar 11, 3:33 PM CDT, 2 hours 4 minutes earlier. Its key messages:

  • A tornado watch is in effect until 6 PM for strong storms moving across the region tonight. A further watch will likely be needed into south-central Louisiana.
  • Damaging winds, tornadoes and large hail will all be possible with the risk persisting after dark. Make sure to have a way to receive emergency alerts overnight.
  • Cooler and drier weather expected behind the front to end the week before a light warming trend prior to another cold front passage Sunday night.
Area forecast discussion, Mar 11, 3:33 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
333 PM CDT Wed Mar 11 2026

...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER...

.KEY MESSAGES...

- A tornado watch is in effect until 6 PM for strong storms moving
  across the region tonight. A further watch will likely be needed
  into south-central Louisiana.

- Damaging winds, tornadoes and large hail will all be possible
  with the risk persisting after dark. Make sure to have a way to
  receive emergency alerts overnight.

- Cooler and drier weather expected behind the front to end the
  week before a light warming trend prior to another cold front
  passage Sunday night.

.DISCUSSION...
Issued at 332 PM CDT Wed Mar 11 2026

Frontal system is moving into the region at this hour. The
environment is still progged to become more supportive of
deepening cells with rotation ahead of the main line consisting
of storms with damaging winds and embedded tornadoes.

For further mesoscale analysis, see spc.noaa.gov.

Tornado watch will persist until 6 PM with an extension likely
needed as we progress into the evening.

Behind the front, strong northeast winds will develop bringing
much colder and drier air into the region.

11/Calhoun

&&

.AVIATION...
(18Z TAFS)
Issued at 306 PM CDT Wed Mar 11 2026

Showers and thunderstorms ongoing across the region as a frontal
system moves through. Periods of showers with stronger
thunderstorms are

&&

.MARINE...
Issued at 332 PM CDT Wed Mar 11 2026

Scattered showers and thunderstorms, some strong to severe, will
be expected during the afternoon and evening. Winds turn offshore
and strengthen quickly in the wake of a passing front with
rapidly building seas to follow. A small craft advisory is in
place through midnight tonight before winds strengthen further and
conditions turn over to Gale force winds and gusts through
Thursday morning. Winds and seas will fall quickly to below small
craft criteria after sundown Thursday.

&&

.FIRE WEATHER...
Issued at 332 PM CDT Wed Mar 11 2026

Strong southeast winds have developed over the region in response
to a cold front moving into east Texas. Surface winds have
overachieved so far and sustained surface winds 15 to 20 knots
with gusts up to 30 knots are ongoing at this hour. Anticipate
these winds to persist and perhaps could be slightly higher thru
the afternoon.

A cluster of afternoon showers and thunderstorms followed by a
line of strong thunderstorms is expected to impact east Cameron
Parish this afternoon and evening. With storms, frequent
lightning, damaging wind gusts, and tornadoes will be the main
threat. Rainfall will be heavy, but storm motion will limit how
much can reach the surface.

Winds will shift swiftly behind the main line of storms this
evening and will strengthen thru Thursday morning. A much cooler
and drier airmass will arrive beginning THU AM.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  44  62  38  72 /  90   0   0   0
LCH  49  63  43  70 /  60   0   0   0
LFT  50  64  42  72 /  90   0   0   0
BPT  49  68  46  73 /  40   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 5 PM CDT this afternoon for LAZ033-044-045-
     055-073-074-141>143-152>154-241>243-252>254.

TX...Wind Advisory until 5 PM CDT this afternoon for TXZ515-516-615-
     616.

GM...Small Craft Advisory from 1 AM to 7 PM CDT Thursday for GMZ430-
     432-435.

     Small Craft Advisory from 10 AM to 7 PM CDT Thursday for GMZ436-
     450-452-455-470-472-475.

     Small Craft Advisory from 10 PM this evening to 1 AM CDT
     Thursday for GMZ450-452-455-470-472-475.

     Gale Warning from 1 AM to 10 AM CDT Thursday for GMZ450-452-455-
     470-472-475.

&&

SHORT TERM...11
LONG TERM....11
AVIATION...11

In the hours before

Local storm report, Mar 11, 3:21 PM CDT, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
321 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     Tstm Wnd Dmg     2 S Hillister           30.64N 94.38W
03/11/2026                   Tyler              TX   Emergency Mngr

            Report of tree down on Allison Cemetery Rd.

&&

MKC

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 11:09 PM CDTSmall Craft AdvisoryLCH44 hr
Mar 11, 10:39 AM CDTWind AdvisoryLCHAcadia, Calcasieu, Cameron, Iberia, Jefferson Davis, Lafayette and 4 more6 hr
Mar 11, 12:49 PM CDTGale WarningLCH21 hr
Mar 11, 12:49 PM CDTSmall Craft AdvisoryLCH12 hr
Mar 11, 5:31 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides29 min
Mar 11, 6:09 PM CDTSpecial Weather StatementLCHAvoyelles36 min
Mar 11, 6:11 PM CDTTornado WarningLCHAvoyelles19 min
Mar 11, 6:23 PM CDTSevere Thunderstorm WarningLCHAvoyelles37 min
Mar 11, 6:26 PM CDTSevere Thunderstorm WarningLCHAcadia34 min
Mar 11, 6:39 PM CDTSpecial Weather StatementLCHSaint Landry36 min

Nearby

Tornado Warnings in Louisiana, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.